Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 27, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 19, 2020, 2:10 PM CDT for Comanche County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2020, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 19, 2020, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 50 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:45 PM CDT | FLASH FLOOD | 2 Nw Lawton, OK | MEASUREMENT OF ABOUT 3.5 INCHES OF RAIN REPORTED ON SOCIAL MEDIA. PICTURE OF ONE TO TWO FEET OF WATER IN TOWN AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 155 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435
WGUS54 KOUN 191910
FFWOUN
OKC031-192215-
/O.NEW.KOUN.FF.W.0027.200619T1910Z-200619T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
210 PM CDT Fri Jun 19 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Central Comanche County in southwestern Oklahoma...
* Until 515 PM CDT.
* At 209 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly. Two to three inches of rain have fallen
in the last 1 to 2 hours. Another inch of rain is expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Lawton, Cache, Geronimo, Medicine Park, Faxon, Fort Sill, Lake
Lawtonka and eastern Wichita Mountains Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3446 9866 3450 9866 3484 9852 3464 9836
3471 9823 3445 9833 3445 9847
FLASH FLOOD...RADAR INDICATED
$$
SIX1 follow-up statement
090
WGUS74 KOUN 191930
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
230 PM CDT Fri Jun 19 2020
OKC031-192215-
/O.CON.KOUN.FF.W.0027.000000T0000Z-200619T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Comanche OK-
230 PM CDT Fri Jun 19 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
CENTRAL COMANCHE COUNTY...
At 227 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Radar indicates over 3 inches of rain
have fallen and addtional thunderstorms are moving into the area.
This will create considerable flooding, especially within the city
limits of Lawton. Another 1 to 2 inches of rainfall is possible.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flooding include...
Lawton, Cache, Geronimo, Medicine Park, Faxon, Fort Sill, Lake
Lawtonka and eastern Wichita Mountains Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3446 9866 3450 9866 3484 9852 3464 9836
3471 9823 3445 9833 3445 9847
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:15 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 19, 1:15 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 115 PM CDT Fri Jun 19 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 357 AM CDT Fri Jun 19 2020 Although the thunderstorms have struggled to develop in or move into Oklahoma, the gust front ahead of the Kansas storms is moving south into Oklahoma early this morning and we will likely see storms continue to develop near and just behind this boundary this morning. More storms are expected to develop later this morning and this afternoon as the airmass diurnally destabilizes and the mid-level trough currently over the Intermountain West moves east and approaches the Southern and Central Plains. Forecast precipitable water values are in the 1.75" to 2.00" amounts by 00Z this evening, with the 12km NAM showing values up to nearly 2.4" in northern Oklahoma. So efficient rainfall is expected with these storms, and there is the potential for excessive rainfall in areas where training storms occur. And enough instability develops this afternoon to bring an hail and wind threat with any stronger storms. && .LONG TERM... (Saturday through Thursday) Issued at 255 AM CDT Fri Jun 19 2020 Showers and thunderstorms will remain possible across at least portions of the fa over the weekend and through much of next week. Models show a shortwave moving across the central Plains Saturday which will provide some upper support for storm development. The shortwave is moving through the overall flow due to an upper low over south central Canada. This low will gradually move east over the Great Lakes region causing NW flow over the region. Disturbances in the flow, sfc heating, and any boundaries in the area could lead to shower/storm development in the fa next week. Otherwise, showers/storms could move with the NW flow from the High Plains and/or development in KS into portions of the fa. Some strong to severe storms could be possible this weekend. With cloud cover and rain, temperatures are generally expected to be near or below average through much of next week. && .AVIATION... (18Z TAFS) Issued at 103 PM CDT Fri Jun 19 2020 Terminals across central Oklahoma will remain under MVFR conditions for the next couple of hours as ongoing thunderstorms has reduced both ceilings and visibilities. Expecting more high based thunderstorms to continue through 21Z with mostly VFR conditions, although visibilities could reduce to brief periods of MVFR to IFR conditions. High based thunderstorms will be possible through the rest of this forecast period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 69 85 68 / 80 40 60 60 Hobart OK 86 67 88 68 / 60 50 40 40 Wichita Falls TX 91 69 91 72 / 60 40 30 40 Gage OK 80 63 85 64 / 70 60 40 10 Ponca City OK 78 68 84 68 / 100 50 60 40 Durant OK 93 71 89 72 / 10 30 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....25 AVIATION...68
Hazardous weather outlook, Jun 19, 12:46 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1246 PM CDT Fri Jun 19 2020 OKZ004>048-050>052-TXZ083>090-201115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1246 PM CDT Fri Jun 19 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and Tonight... .Thunderstorms... There is a slight risk for severe storms across portions of western Oklahoma and western north Texas. Location... The slight risk is south and west of a line from Cheyenne and Clinton, to near Lawton, to Henrietta Texas. There is a Marginal risk across most of the rest of the area. Timing... Most likely through midnight. Impacts... Wind gusts up to 70 mph. Hail up to the size of half dollars. Locally heavy rain and flooding. Discussion... Strong to severe storms will be possible this afternoon and evening, mainly over the southwest quarter of Oklahoma and western north Texas. Additional storms are expected to develop over west Texas during the afternoon, then move east into western north Texas this evening. Showers and storms will remain possible overnight into early Saturday but the potential for severe storms will diminish late this evening. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations later this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Strong to severe storms will be possible again on Saturday, Sunday, and Monday. The risk for severe weather will diminish somewhat for the rest of the week. Strong winds and large hail will be the main threats. There are some uncertainties due to the possible impact of storms the previous days and nights on the airmass across the region. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 19, 10:36 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1036 AM CDT Fri Jun 19 2020
OKZ019-024-025-027>029-191600-
Grady OK-Oklahoma OK-Logan OK-Canadian OK-Cleveland OK-McClain OK-
1036 AM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...western
Oklahoma...south central Logan...southeastern Canadian...northwestern
Cleveland and northwestern McClain Counties Until 1100 AM CDT...
AT 1032 AM CDT, thunderstorms were approaching and developing over
the OKC area. The storms are moving north around 10 to 15 mph.
Expect occasional lightning, areas of heavy rainfall and wind gusts
to 40 mph.
HAZARDS INCLUDE... Wind gusts to 40 MPH...
LAT...LON 3577 9751 3576 9757 3568 9773 3538 9775
3515 9781 3537 9753 3548 9740 3568 9730
TIME...MOT...LOC 1532Z 194DEG 13KT 3569 9754 3557 9760 3543 9768 3528
9776
SIXSpecial weather statement, Jun 19, 11:27 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1127 AM CDT Fri Jun 19 2020
OKZ019-025-026-029-191700-
Oklahoma OK-Logan OK-Cleveland OK-Lincoln OK-
1127 AM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR Oklahoma...southeastern Logan...
north central Cleveland and northwestern Lincoln Counties Until noon
CDT...
AT 1120 AM CDT, strong thunderstorms were located near downtown OKC
to Spencer and Luther. The storms were moving moving northeast at
15 MPH.
HAZARDS INCLUDE...
Wind gusts to 45 MPH...
Locally heavy rainfall will cause some flooding...
LAT...LON 3596 9722 3594 9719 3595 9716 3592 9703
3536 9723 3538 9754 3599 9737
TIME...MOT...LOC 1620Z 239DEG 14KT 3548 9735
SIXSpecial weather statement, Jun 19, 1:47 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 147 PM CDT Fri Jun 19 2020 OKZ038-044-191915- Cotton OK-Comanche OK- 147 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cotton and eastern Comanche Counties Until 215 PM CDT... AT 145 PM CDT, a strong thunderstorm was located 4 miles northwest of Geronimo, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... LAT...LON 3435 9841 3442 9861 3476 9847 3460 9818 TIME...MOT...LOC 1845Z 206DEG 34KT 3452 9846 SIX
Special weather statement, Jun 19, 2:05 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
205 PM CDT Fri Jun 19 2020
OKZ037-044-191930-
Tillman OK-Cotton OK-
205 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR east central Tillman and
northwestern Cotton Counties Until 230 PM CDT...
AT 204 PM CDT, a strong thunderstorm was located near Grandfield,
moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 55 MPH...
LAT...LON 3416 9865 3427 9878 3443 9848 3427 9836
3416 9862
TIME...MOT...LOC 1904Z 229DEG 27KT 3426 9864
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:14 AM CDT | Special Weather Statement | OUN | Major | 31 min |
| Jun 19, 8:44 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Garfield, Grant, Kingfisher, Major | 2 hr |
| Jun 19, 10:36 AM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Jun 19, 11:21 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Oklahoma | 114 min |
| Jun 19, 11:27 AM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Jun 19, 11:46 AM CDT | Areal Flood Advisory | OUN | Noble, Payne | 3 hr |
| Jun 19, 12:34 PM CDT | Areal Flood Advisory | OUN | Caddo, Cleveland, Comanche, Grady, McClain, Oklahoma | 116 min |
| Jun 19, 1:33 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 117 min |
| Jun 19, 1:37 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 3 hr |
| Jun 19, 1:47 PM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Jun 19, 2:05 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| Jun 19, 2:17 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 43 min |
| Jun 19, 2:41 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Garvin, Grady, McClain, Stephens | 3 hr |
| Jun 19, 2:57 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Jun 19, 3:01 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| Jun 19, 3:04 PM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman | 3 hr |
| Jun 19, 3:11 PM CDT | Special Weather Statement | OUN | Tillman | 49 min |
| Jun 19, 3:12 PM CDT | Special Weather Statement | OUN | Jackson | 63 min |
| Jun 19, 3:18 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 27 min |
| Jun 19, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 27 min |
| Jun 19, 3:26 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| Jun 19, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Jun 19, 3:36 PM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Jun 19, 4:07 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 38 min |
| Jun 19, 4:09 PM CDT | Areal Flood Advisory | OUN | Jackson, Tillman | 3 hr |
| Jun 19, 4:10 PM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Jun 19, 4:17 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jun 19, 4:19 PM CDT | Special Weather Statement | OUN | Tillman | 26 min |
| Jun 19, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 35 min |
| Jun 19, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 62 min |
| Jun 19, 4:46 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 3 hr |
| Jun 19, 4:48 PM CDT | Special Weather Statement | OUN | Hughes | 42 min |
| Jun 19, 4:49 PM CDT | Special Weather Statement | OUN | Murray | 41 min |
| Jun 19, 5:20 PM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Jun 19, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 24 min |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.